Format

Send to

Choose Destination
Dig Dis Sci. 1980 Nov;25(11):879-83.

Hemangioendothelial sarcoma of the liver associated with long-term estrogen therapy in a man.

Abstract

An elderly male patient developed a hemangioendothelial sarcoma of the liver after 9 years of stilbestrol therapy. The latter had been commenced as treatment for presumed carcinoma of the prostate. However, the latter diagnosis was never established, even at a subsequent autopsy, and presumably this was the reason he survived and had such a long course of treatment. It is suggested that there was a causal relationship between the estrogen therapy and the development of the sarcoma. This suggestion is supported by the fact that one similar case has been reported, and by recent evidence that hemangioendothelial sarcoma may be associated with the long-term use of androgenic-anabolic steroids.

PMID:
7438959
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center